Since I plan on going to India at the end of the year, I’ve been advised to get many different shots and prescriptions before my trip.
Over a week ago I started the process with a tetanus and hepatitis A shot (thankfully I already finished the round of required Hep B shots years ago). The nurse asked which arm I wrote with, and after indicating my left, she stuck the top of my right arm with the tetanus shot, and the hep A went into the left. I figured there was a reason for this, but as the day went on and nothing happened I thought I was in the clear. I thought wrong.
At around 4am the next morning I awoke with the most uncomfortable sore and achy feeling. The site of the tetanus injection was also very hard to touch or move. I spent a majority of that weekend in bed, I don’t think I ever slept so much.
The hep b arm was a little sore, and the spot the shot went in turned a light shade of brownish gray, but healed a lot faster than the right. The top of my arm now had a large red circle around it with rough tight skin where the slightest touch would set off pain. The achiness worse off after a day, and the sleepiness only lasted the weekend, but the condition of my right arm is still slightly evident today, over a week later.
Now it feels like there’s a large pebble stuck under my skin that is still sore to the touch, but nothing like it was before. I still have a few other shots to get, and of course there’s the malaria pills that I hear all kinds of crazy stories about. All in the name of travel!